Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 25, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 30, 2002, 3:35 AM CST for Red River County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2002, 3:35 AM CST (09:35 UTC)
- Expired
- Mar 30, 2002, 4:30 AM CST
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Red River County, TX
The radar
The Shreveport radar (KSHV), 181 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 3:00 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
113
WUUS54 KSHV 300935
SVRSHV
TXC387-301030-
/NEW.KSHV.SV.W.0051.300931-301030/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
331 AM CST SAT MAR 30 2002
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
* UNTIL 430 AM CST
* AT 331 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF DETROIT...MOVING
NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DETROIT AT 345 AM CST
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL UP TO ONE INCH IN DIAMETER.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
RED RIVER COUNTY IN NORTHEAST TEXAS
UNTIL 430 AM CST.
LAT...LON 3387 9528 3344 9527 3339 9477 3369 9476
3391 9516What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:45 AM CST, 50 minutes earlier.
Area forecast discussion, Mar 30, 2:45 AM CST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 245 AM CST SAT MAR 30 2002 VERY WET PERIOD EXPECTED OVER THE NEXT 24HRS ACROSS MOST OF THE REGION WITH THE EJECTION OF CLOSED UPPER LOW. MODELS HAVE TURNED BACK TO THEIR QUICKER MOVEMENT ON THE UPPER LOW... RESULTING IN A DRIER SUNDAY BUT WE HAVE TO GET THERE FIRST. 07Z SFC ANALYSIS SHOWING THE ALL IMPORTANT BOUNDARY/FRONT NEAR A TRL...TXK... PBF LINE. MODELS CONTINUE TO FLIP FLOP ON HOW FAR SOUTH THIS BOUNDARY WILL FALL BEFORE STALLING OUT. BELIEVE THE FRONT COULD POSSIBLY MAKE IT NEAR THE I-20 CORRIDOR OF N LA...AWAITING THE ARRIVAL OF A DEEPENING SFC LOW TO TRACK ACROSS CENTRAL TX DURING THE DAY TODAY. WHILE THE SHORT TERM MODELS ARE IN GOOD AGREEMENT ACCORDING TO POSITIONING OF THE FRONT AND UPPER LOW THROUGH TONIGHT...MODEL QPF ARE IN BAD AGREEMENT. BELIEVE THE GREATEST THREAT FOR HEAVY RAINFALL EXISTS ALONG AND NORTH OF THE FRONT TODAY...ESPECIALLY ACROSS THE I-30 CORRIDOR OF NE TX... SE OK AND ALL OF S AR. THIS FALLS MORE IN LINE WITH THE AVN QPF WITH THE HEAVIER RAIN SHIFTING FURTHER SOUTHWARD LATE TODAY AND TONIGHT DUE TO THE ARRIVAL OF THE STACKED UPPER LOW/SFC LOW. 00Z SOUNDING CONTINUE TO SHOW A SUBSTANTIAL CAP IN PLACE FROM FWD/SHV/JAN YET ELEVATED SUPER CELLS ONGOING NORTH OF THE FRONT WEST OF FTW. CAP IS WEAKEST NORTH OF THE BOUNDARY...THUS THE REASONING FOR THE HEAVIEST RAIN ACROSS MY NORTHERN AREAS TODAY. WILL LEAVE INHERITED FFA UNCHANGED...BUT WILL TRY TO WORD IT WITH HEAVIEST RAINFALL ACROSS NORTHERN AREAS TODAY. SEVERE WORDING WILL BE INCLUDED ALL AREAS TODAY AND TONIGHT. CATEGORICAL POPS TONIGHT ALL AREAS WITH EJECTION OF THE UPPER LOW. AS MENTIONED ABOVE...QUICKER MOVEMENT AND WEAKENING OF THE SYSTEM SHOULD RESULT IN A DRIER EASTER SUNDAY ACROSS MOST AREAS. WILL GO WITH SLIGHT CHANCES OF MORNING RAIN ACROSS E TX AND TREND POPS TOWARD CHANCE CATEGORY FURTHER EAST. TEMPS ARE A CRAPSHOOT THROUGH THE PERIOD WITH A LOT HINGING ON LOCATION OF THE FRONT. WILL TRY TO BLEND MOS TEMPS...PERHAPS A LITTLE CLOSER TO THE WARMER NGM MOS/MESOETA 2M TEMPS. THANKS FOR COORD SPC...PRELIMS TO FOLLOW...13 SHV 77/57/68/46 7930 MLU 77/60/67/48 7940 TXK 68/54/66/45 +920 TYR 74/54/68/46 7920 LFK 79/58/68/47 5820 .SHV...FFA TODAY THROUGH TONIGHT... ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096 -097- 108>112-124>126-136>138-149>151.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 5:29 AM CST | Flash Flood Warning | SHV | Red River | 6 hr |
| Mar 30, 4:53 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 37 min |
| Mar 30, 5:13 PM CST | Severe Thunderstorm Warning | SHV | Upshur | 47 min |
| Mar 30, 5:17 PM CST | Tornado Warning | SHV | Rusk | 43 min |
| Mar 30, 5:34 PM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion | 41 min |
| Mar 30, 5:43 PM CST | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches | 47 min |
| Mar 30, 5:51 PM CST | Severe Thunderstorm Warning | SHV | Cass | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.